MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hemodialysis (hd) session, there was bleeding at the insertion site (exit site) without signs of infection and there was venous lumen micro fissure.A change of hd catheter was requested to resolve the issue.The insertion site was treated prior to product placement.It was also stated that the catheter was not repaired and had no luer adapter issue.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hemodialysis (hd) session, there was bleeding at the insertion site (exit site) without signs of infection and there was venous lumen micro fissure.It was clarified that the bleeding/leak was located at the transparent color path (tube) between the ports and the cuff (transparent area where the clamps are).A change of hd catheter was requested the same day, procedure was then repeated to resolve the issue.It was not known how much blood was lost but blood transfusion was not indicated.The insertion site was treated prior to product placement.It was also stated that the catheter was not repaired and had no luer adapter issue.Chlorhexidine was used as cleaning agent for the device, sepsiderm was not used to clean catheters.The lumens were irrigated prior to use.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8496654
Report Number3009211636-2019-00080
Device Sequence Number1254104
Product Code MSD
UDI-Device Identifier10884521056664
UDI-Public10884521056664
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040
Device Catalogue Number8888145040
Device Lot Number1805200085
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR